Pennsylvania, 2007

Damaging Winds in Pennsylvania, June 8, 2007

June 8, 2007 · NWS PHI · 3 events in 3 counties and zones

An overall weakening squall line of strong to severe thunderstorms was still able to cause isolated pockets of wind damage in southeastern Pennyslvania during the late evening of the 8th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An overall weakening squall line of strong to severe thunderstorms was still able to cause isolated pockets of wind damage in southeastern Pennyslvania during the late evening of the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 8, 7:15 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 8, 7:15 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT IS APPROACHING THE REGION FROM THE WEST THIS EVENING.
THE FRONT WILL CROSS THE AREA TONIGHT AND MOVE OFF TO THE EAST ON
SATURDAY. LOW PRESSURE WILL DEVELOP OFFSHORE LATE ON SATURDAY AND
SLOWLY MOVE AWAY. HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY
AND CONTINUE TO INFLUENCE OUR WEATHER THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE HEAT ADVISORY HAS EXPIRED. IT WILL REMAIN UNCOMFORTABLE UNTIL
THE COLD FRONT PASSES OVERNIGHT. OUR WRN AREA IS BACK IN A SLIGHT
RISK OF SVR WX TONIGHT. THE BROKEN CONVECTIVE ACTIVITY WAS MAKING
SLOW PROGRESS EAST FROM CENTRAL UPSTATE NY RIGHT DOWN TO THE
VIRGINIA NORTHERN NECK THIS EVENING. INSTABILITY IS PROGGED TO
DIMINISH VERY SLOWLY FROM THE HIGH LATE AFTERNOON VALUES AND THE
FRONTOGENESIS ALSO DIMINISHES VERY SLOWLY, BUT THE ACTIVITY IS
MOVING INTO THE MID LEVEL RIDGE AND AWAY FROM THE RT REAR QUAD OF
THE UPPER JET. THE SLOW MOVEMENT AND THE LARGE SCALE DYNAMICS MAY,
JUST MAY, SPARE US FROM WIDESPREAD SVR WX, BUT WE LIKELY WILL HAVE A
WATCH FOR AT LEAST THE NWRN ZONES SHORTLY. THE SLOW MOVEMENT AND THE
PWATER VALUES ARENT GOOD COMPANIONS REGARDING RAINFALL AMOUNTS,
EITHER.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
LINGERING PRECIPITATION ON SATURDAY NEAR THE COAST AS OFFSHORE
SYSTEM STARTS TO DEVELOP. LATEST GFS/NAM STRONGER IN SUGGESTING
PERIOD OF ONSHORE FLOW IN SATURDAY NIGHT AND/OR SUNDAY TIMEFRAME.
BIGGEST CHANGE IN THIS TIME PERIOD FROM PREVIOUS FORECAST WAS
LOWERING DAYTIME HIGHS FOR SUNDAY...PARTICULARLY CLOSER TO THE
COAST. ALSO INCREASED CLOUD COVER WITH MARINE LAYER
EXPECTED...WILL BE INTERESTING BATTLE BETWEEN STRONG JUNE SUN AND
STILL RELATIVELY COOL OCEAN WATER TEMPS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
RELATIVELY BENIGN WEATHER IN THIS TIME PERIOD. HAVE SOME LOW POPS
WITH FRONTAL PASSAGE WED NIGHT INTO EARLY THU. ENTIRE TIME PERIOD
COULD VERY EASILY WIND UP BEING DRY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE FRONT IS MOVING ON THE SLOW SIDE, AND THE LATEST TAFS REFLECT
THIS. CONVECTION MAY WEAKEN AS IT MOVES EAST LATE THIS EVENING AND
OVERNIGHT, BUT IT WAS IMPRESSIVE ENOUGH THIS EVENING TO MAINTAIN
MENTION OF IT IN THE NWRN AND DE RVR VALLEY TAFS. WE BACKED OFF
ANYTHIHG OTHER THAN A CB FOR THE TWO SERN TAFS. WINDS BEHIND THE
FRONT LOOK TO BECOME A BIT GUSTY, AND THE FLOW MAY PRECLUDE ANY VSBY
RESTRICTIONS EXCEPT, POSSIBLY, THE MOST SHELTERED TAF SITES. 18Z
MODEL RUNS ARE A LITTLE MORE ROBUST WITH THE WAVE ALONG THE FRONT
FOR TOMORROW, AND FOR NOW WE PUT IN MORE CIGS FOR THE SITES AS ONE
MOVES SE THROUGH THE REGION.

SATURDAY NIGHT THROUGH WEDNESDAY LOOKS TO HAVE VFR CONDITIONS WITH
HIGH PRESSURE BUILDING IN FROM THE WEST. HOWEVER, ONSHORE FLOW IN NJ
COULD GENERATE LOW CLOUDS WITH PSBL IFR CONDITIONS.

&&

.MARINE...
TSTMS THAT DEVELOP OVER THE LAND THIS EVENING WILL PROBABLY SPREAD
OVER THE FORECAST WATERS LATER TONIGHT AS A COLD FRONT MOVES IN FROM
THE WEST.

BEHIND THE FRONT, THE WIND WILL BECOME NORTH AND THEN EVENTUALLY
TURN TO THE EAST BY SAT NIGHT AS A LOW PRESSURE AREA DEVELOPS TO THE
SE OF NOVA SCOTIA CANADA. THE CIRCULATION BETWEEN THE HIGH TO THE
WEST AND THE LOW TO THE E WILL TURN WINDS BACK TO N EARLY NEXT WEEK.
SCA CONDITIONS ARE NOT ANTICIPATED THROUGH EARLY NEXT WEEK, EVEN
THOUGH THE WINDS SHOULD BE ONSHORE FOR A PERIOD OF TIME THIS
WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...SZATKOWSKI
NEAR TERM...DELISI
SHORT TERM...SZATKOWSKI
LONG TERM...SZATKOWSKI
AVIATION...RNS/DELISI
MARINE...RNS
Hazardous weather outlook, Jun 8, 7:46 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
846 PM EDT FRI JUN 8 2007

MDZ008-NJZ001-007-009-PAZ054-055-060>062-067>069-100330-
CECIL-SUSSEX-WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
846 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF EASTERN
PENNSYLVANIA, NORTHWEST NEW JERSEY AND NORTHEAST MARYLAND LISTED
IMMEDIATELY ABOVE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-DEZ001>004-MDZ012-015-019-020-NJZ008-010-012>027-
PAZ070-071-100330-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
846 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF EASTERN
PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEAST MARYLAND LISTED
IMMEDIATELY ABOVE, AND ALSO FOR DELAWARE BAY WATERS AND THE
ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 8, 5:46 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
646 PM EDT FRI JUN 8 2007

PAZ060-067-082345-
BERKS-CHESTER-
646 PM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL AFFECT BERKS AND CHESTER COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF LANCASTER...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR HONEY BROOK AROUND 745 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

ANOTHER AREA OF STRONGER THUNDERSTORMS WAS MOVING THROUGH CENTRAL
PENNSYLVANIA AT 642 PM.  THESE THUNDERSTORMS WILL MOVE INTO BERKS
AND CHESTER COUNTIES AFTER 9 PM. HEAVY DOWNPOURS...STRONG
WINDS...AND NUMEROUS LIGHTNING STRIKES CAN BE EXPECTED WITH THESE
STORMS LATER THIS EVENING.

JJM
Special weather statement, Jun 8, 7:35 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT FRI JUN 8 2007

MDZ008-NJZ001-007-009-PAZ054-055-060>062-067>069-090300-
CECIL-SUSSEX-WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...ELKTON...NEWTON...WASHINGTON...
FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN...
BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
835 PM EDT FRI JUN 8 2007

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES: CARBON, MONROE, BERKS, LEHIGH, NORTHAMPTON, CHESTER,
MONTGOMERY AND BUCKS IN PENNSYLVANIA SUSSEX, WARREN AND
HUNTERDON IN NEW JERSEY, AND CECIL IN MARYLAND. THIS MEANS THAT
CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS. THE NATIONAL WEATHER SERVICE CONSIDERS A
THUNDERSTORM SEVERE IF IT PRODUCES STRAIGHT-LINE WINDS OF 58 MPH
OR MORE, HAIL AT LEAST 3/4-INCH IN DIAMETER (PENNY SIZE), OR A
TORNADO.

A SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR YOUR AREA IF A
THREAT IS IMMINENT. SEVERE THUNDERSTORM WARNINGS ARE ISSUED FOR
SPECIFIC LOCATIONS, SO LISTEN CAREFULLY TO NOAA WEATHER RADIO ALL
HAZARDS OR YOUR FAVORITE MEDIA SOURCE TO HEAR IF YOUR AREA WILL BE
IN THE PATH OF THE SEVERE THUNDERSTORM.

THE FOLLOWING ARE THUNDERSTORM SAFETY RULES. DELAY OR POSTPONE
OUTDOOR ACTIVITIES IF A THUNDERSTORM IS IMMINENT. THIS IS YOUR BEST
WAY TO AVOID BEING CAUGHT IN A POTENTIALLY DANGEROUS SITUATION. IF
CAUGHT OUTSIDE, MOVE TO A STURDY BUILDING OR CAR. IF IN A CAR, DO
NOT PARK UNDER A TREE. DO NOT TAKE SHELTER IN SMALL SHEDS, UNDER
ISOLATED TREES, OR IN CONVERTIBLE AUTOMOBILES. STAY AWAY FROM TALL
OBJECTS SUCH AS TOWERS, FENCES, TELEPHONE POLES, AND POWER LINES. IF
NO SHELTER IS NEARBY, FIND A LOW SPOT AWAY FROM TREES, FENCES, AND
POLES. MAKE SURE THE PLACE YOU PICK IS NOT SUBJECT TO FLOODING. IF
YOU ARE IN THE WOODS, TAKE SHELTER UNDER THE SHORTER TREES.

IF YOU FEEL YOUR SKIN TINGLE OR YOUR HAIR STAND ON END, A LIGHTNING
STRIKE IS IMMINENT. SQUAT LOW TO THE GROUND ON THE BALLS OF YOUR
FEET, PLACE YOUR HANDS OVER YOUR EARS AND YOUR HEAD BETWEEN YOUR
KNEES. MAKE YOURSELF THE SMALLEST POSSIBLE TARGET AND MINIMIZE YOUR
CONTACT WITH THE GROUND. DO NOT LIE DOWN. IF YOU ARE BOATING OR
SWIMMING, GET TO LAND AND FIND SHELTER IMMEDIATELY. IF YOU ARE IN A
BOAT AND CAN NOT GET TO LAND, LOWER FISHING RODS AND OTHER TALL
OBJECTS. STAY IN A DRY SPOT IF POSSIBLE AND DO NOT TOUCH ELECTRICAL
OR METAL OBJECTS.

IF INDOORS, UNPLUG ALL APPLIANCES THAT ARE NOT NECESSARY FOR
OBTAINING WEATHER INFORMATION. DO NOT TAKE A BATH OR A SHOWER. ONLY
USE THE TELEPHONE IN AN EMERGENCY. STAY AWAY FROM WINDOWS.

ONCE AGAIN, A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR YOUR
COUNTY.

MPD
Special weather statement, Jun 8, 8:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT FRI JUN 8 2007

MDZ019-020-090245-
CAROLINE-TALBOT-
945 PM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE AND TALBOT COUNTIES...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WASHINGTON DC...MOVING EAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND AROUND 1000
PM...OXFORD...ST. MICHAELS AROUND 1015 PM...TRAPPE AND PRESTON
AROUND 1030 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

JJM

The radar

The Philadelphia radar (KDIX), 126 km away, was scanning. The volume nearest the first event began at 02:28 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berks

When
June 8, 9:30 PM EST
Where
Berks County, Oley
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.380, -75.780

A severe thunderstorm knocked down large tree limbs and wires in Oley Township.

Thunderstorm Wind, Montgomery

When
June 8, 9:50 PM EST
Where
Montgomery County, New Hanover
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.300, -75.580

A severe thunderstorm knocked down a couple of trees in New Hanover Township.

Thunderstorm Wind, Bucks

When
June 8, 10:08 PM EST
Where
Bucks County, Buckingham Station
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.330, -75.070

A severe thunderstorm knocked down a couple of trees and wires in Buckingham Township. One downed tree damaged a vehicle. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39763, 39766, 39764.